MAUDE Adverse Event Report: ARTHREX, INC. SOLID SCREWDRIVER, T6 HEXALOBE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SOLID SCREWDRIVER, T6 HEXALOBE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SOLID SCREWDRIVER, T6 HEXALOBE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 09/26/2024, it was reported by a sales representative via (b)(4) that an ar-18800-05 solid screwdriver tip broke off inside of the screw head inside the patient.The case was not affected.This was discovered during a procedure on 09/19/2024, with no reported patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint is confirmed.Visual inspection identified that the drive geometry at the distal tip of the returned solid screwdriver, t6, had broken and twisted.No broken pieces were returned for investigation.Functional testing was not performed due to the damage to the device.The most likely cause is attributed to user error of the device due to over-torquing/over-engaging the driver within the screw head.

Brand Name
SOLID SCREWDRIVER, T6 HEXALOBE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20472611
Report Number1220246-2024-08186
Device Sequence Number15354229
Product Code LXH
UDI-Device Identifier00888867385658
UDI-Public(01)00888867385658(11)230908(10)1392333
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSOLID SCREWDRIVER, T6 HEXALOBE
Device Catalogue NumberAR-18800-05
Device Lot Number1392333
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/31/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown